Michigan, 2006

Hail and Damaging Winds in Michigan, July 30, 2006

July 30, 2006 · NWS MQT · 5 events in 4 counties and zones

3 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 30, 3:50 AM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 30, 3:50 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
450 AM EDT SUN JUL 30 2006

.DISCUSSION...

THUNDERSTORM COVERAGE AND EXTENT OF HEAT ARE MAIN CONCERNS.

ACTIVE WEATHER PATTERN LOOKS TO REMAIN IN PLACE THROUGH AT LEAST TUE
AS UPR PLAINS INTO UPR LAKES REMAINS ON EDGE OF UPR LEVEL RIDGE.
INSTABILITY BUILDING OVR N PLAINS YDY WAS ALMOST OFF THE CHARTS WITH
MUCAPES OVR PORTIONS OF DAKOTAS INTO W MN UP TO 7000 J/KG THANKS TO
75 TO 80 DEGREE DEWPOINTS AND TEMPS RISING TO NEAR 100F. 00Z RAOBS
AND RUC ANALYSIS SHOWED TWO DISTINCT H85 BAROCLINIC ZONES OVR NE MN
INTO NW WI AND ALONG THE ND/SD BORDER. A CLUSTER OF STRONG TO SEVERE
THUNDERSTORMS DEVELOPED OVR N ZONE CLOSER TO STRONGER H5 WINDS AND
SHORTWAVE DIPPING INTO NCNTRL LK SUPERIOR ON WV LOOP. APPEARS THAT
WARMING IN MID LEVELS AND LACK OF UPR LEVEL TRIGGER IS PROHIBITING
CONVECTION OVER THE DAKOTAS BAROCLINIC ZONE. 0-6KM SHEAR VALUES
50-60KT AND MUCAPES TOWARD 2000J/KG OVR N MN INTO NW WI SPURRING ON
DEVELOPMENT OF SOME VERY STRONG SUPERCELLS. IN GENERAL...THE
STRONGEST STORMS ARE STAYING W OF MQT CWA AS MUCAPES ARE MUCH LESS
OVER UPR MI THANKS IN PART TO ATMOSPHERE BEING WORKED OVER 24 HR AGO
WITH MCS THAT MOVED ACROSS THE AREA.

SHORTWAVE AND FARTHER N H85 BAROCLINIC ZONE ARE PRESENT OVR UPR MI
THIS MORNING. BY AFTN...H85/H925 FRONTS ARE LIFTING TO N AS WARMER
AIR SURGES IN FM N PLAINS. W H85 WINDS MAY CONTINUE TO FEED ANY
CONVECTION THAT IS OCCURRING OVR UPR MI IN THE MORNING AS GREATEST
INSTABILITY IS ANCHORED TO THE W OVR MN. GFS/NAM BOTH INDICATE SW
UPR MI WILL SEE THE BETTER CHANCE OF THUNDERSTORMS THIS MORNING.
HOWEVER AS SHORTWAVE SHIFTS ACROSS LK SUPERIOR REGION...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVR ALL AREAS THROUGH THE MORNING.
BETTER CHANCES FOR THUNDERSTORMS LATER TODAY SEEMS LIKE IT WILL BE
TO OUR W OVR MN ON N EDGE OF H85 BAROCLINIC ZONE AND WHERE ANOTHER
SMALLER SCALE SHORTWAVE WILL BE PRESENT. TEMPS ARE GOING TO BE
TRICKY. SIMILAR TO YDY SHOULD SEE HIGHEST TEMPS OVR W HALF INTERIOR
WHERE H85 TEMPS WARM TO NEAR 24C BY LATE DAY. S WINDS MAY EDGE FAR
ENOUGH TO THE N TO ALLOW WARMER TEMPS INTO N UPR MI BY LATE AFTN.

GFS AND NAM ARE IN PRETTY GOOD AGREEMENT IN THE SUN NIGHT AND MON
PERIODS. BOTH MODELS INDICATE SFC-H85 WARM FRONT LIFTS THROUGH UPR
LAKES INTO S MANITOBA AND ONTARIO BY DAYBREAK MON WITH MID LEVEL
WARMING/CAPPING TAKING OVR FOR REST OF MON. BUILDING RIDGE PUSHES
STRONGER H5 WINDS AND ANY SHORTWAVES WELL TO THE N OF UPR LAKES BY
LATE MON MORNING. THUS...EXPECT MOST CONVECTION TO REMAIN N OF UPR
MI AND WILL DIAL DOWN THUNDER CHANCES FOR MAJORITY OF CWA TO 20 PCT.
EXPECT BETTER CHANCES OF THUNDER OVR CWA AS FRONTS MOVE THROUGH ON
SUN NIGHT. NAM/GFS SOUNDINGS INDICATE ELEVATED CAPE VALUES PEAKING
AT AROUND 1500-2000J/KG SO SEVERE WEATHER IS A POSSIBILITY...BUT A
GOOD DEAL OF CINH IS ALSO PRESENT. HIGHEST CINH VALUES ARE
CONCENTRATED OVR SW AND SCNTRL COUNTIES FARTHER INTO THE WARMER MID
LEVEL AIR AND CAPPING. EDGE OF CAP (BETTER CHANCES FOR STORMS) LOOKS
LIKE IT WILL RUN FM W LK SUPERIOR INTO FAR E UPR MI BOTH TONIGHT AND
MONDAY.

POTENTIAL IS GROWING FOR MON TO BE A DANGEROUS DAY IN REGARDS TO
HEAT AND HUMIDITY. AS IS CASE ON EDGE OF CAP...CONVECTION AND
BLOWOFF CLOUDS WILL BE CRITICAL FOR MAX TEMP FCST. INTERESTING THAT
HIGHER RESOLUTION NAM 12KM AND RUC 13KM BOTH INDICATE SOME SORT
OF OUTFLOW IN WIND FIELDS AFFECTING N TIER OF CWA LATE MORNING INTO
AFTN. TRYING TO PIN DOWN WHERE EXACT CONVECTIVE CLUSTERS WILL BE OVR
REGION IS DIFFICULT THIS FAR OUT. SO...FOR TEMPS USED THE IDEA OF
MAIN FRONTAL BOUNDARY TO N OF CWA AND SW WINDS PREVAILING AT SFC.
MIXING TO H9/H85 TEMPS OF 30C/24C GIVES MAX TEMPS NEAR 100. BY AFTN
EXPECT SKIES TO BECOME MOSTLY SUNNY OVR W HALF OF CWA AND THUS GOOD
MIXING IS EXPECTED. USING BLEND OF MAV/MET GUIDANCE RESULTS IN TEMPS
NEARING 100 IN MANY AREAS OVR W HALF ON MON. THIS SEEMS REASONABLE.
SW FLOW WILL ALSO TRANSPORT THE 65-70 DEWPOINTS PRESENT TO OVR
MID-UPR MISSISSIPPI RIVER VALLEY ATTM. UPR 90S TEMPS AND DEWPOINTS
AROUND 70 GIVES HEAT INDEX VALUES BTWN 100 AND 110 FOR THE AFTN.
VALUES THIS HIGH MAKE SUNSTROKE...HEAT CRAMPS...AND HEAT EXHAUSTION
ALL LIKELY. CONSIDERING MOST RESIDENTS OF UPR MI ARE NOT USED TO
SEEING THIS KIND OF HEAT WILL ISSUE AT STATEMENT HIGHLIGHTING THE
HEAT AND WILL LIKELY NEED AT LEAST A HEAT ADVY FOR MON IN LATER FCST
ISSUANCES IF NOT AN EXCESSIVE HEAT WARNING. TROUBLE IS THAT FRONT IS
NOT PROGGED TO ARRIVE UNTIL LATE TUE...SO MON NIGHT AND TUE WILL BE
HOT AND HUMID TOO AHEAD OF THE FRONT. SOME SPOTS NEAR LK SUPERIOR
AND OVER THE KEWEENAW PENINSULA MON NIGHT COULD STAY ABOVE 80
DEGREES. HEAT INDEX VALUES WILL LIKELY FLIRT WITH THE CENTURY MARK
AGAIN ON TUE. COOLER TEMPS ALONG WITH THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS ARRIVES TUE NIGHT INTO WED. MADE NO CHANGES FOR THESE
PERIODS OR ANY BEYOND THAT.

COORD WITH APX.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLA
Hazardous weather outlook, Jul 30, 4:28 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
528 AM EDT SUN JUL 30 2006

MIZ001>007-009>014-084-085-311200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
428 AM CDT SUN JUL 30 2006 /528 AM EDT SUN JUL 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. SOME
OF THE STRONGER STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY RAINFALL.

DANGEROUS HEAT AND HUMIDITY WILL SPREAD INTO THE AREA ON MONDAY
AND PERSIST THROUGH TUESDAY AFTERNOON. DAYTIME HIGHS ON MONDAY ARE
EXPECTED TO REACH NEAR 100 DEGREES WITH HEAT INDEX VALUES ON
MONDAY AFTERNOON OF 100 TO 110 DEGREES. TEMPERATURES MONDAY NIGHT
AND TUESDAY WILL REMAIN VERY WARM WITH SOME AREAS NEAR LAKE SUPERIOR
STAYING ABOVE 80 DEGREES ON MONDAY NIGHT AND MANY AREAS ON TUESDAY
AFTERNOON RISING INTO THE MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY.

LSZ221-241>248-263-264-311200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
428 AM CDT SUN JUL 30 2006 /528 AM EDT SUN JUL 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE STRONGER STORMS
WILL PRODUCE STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY.

LMZ221-248-262-311200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
528 AM EDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. STRONGER
STORMS WILL PRODUCE STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY.

JLA

In the hours before

Special weather statement, Jul 30, 4:18 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
518 AM EDT SUN JUL 30 2006

MIZ012-301000-
MENOMINEE-
418 AM CDT SUN JUL 30 2006

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 500 AM CDT...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF NORWAY...OR 10 MILES SOUTHEAST
OF IRON MOUNTAIN...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAITHORN.
  CUNARD.
  HERMANSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MICHELS
Special weather statement, Jul 30, 4:46 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
546 AM EDT SUN JUL 30 2006

MIZ012-013-301030-
DELTA-MENOMINEE-
446 AM CDT SUN JUL 30 2006

...SIGNIFICANT WEATHER ALERT FOR DELTA AND MENOMINEE COUNTIES UNTIL
530 AM CDT(630 AM EDT)...

AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA BRANCHE TO 6
MILES SOUTHWEST OF POWERS...OR ALONG A LINE EXTENDING FROM 23 MILES
WEST OF ESCANABA TO 26 MILES WEST OF ESCANABA...MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HERMANSVILLE.
  LA BRANCHE.
  WILSON.
  WHITNEY.
  SCHAEFFER.
  CORNELL.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MICHELS
Special weather statement, Jul 30, 4:59 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
559 AM EDT SUN JUL 30 2006

MIZ001>007-009>014-084-085-302200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...
MANISTIQUE...KENTON...SIDNAW...SENEY
459 AM CDT SUN JUL 30 2006 /559 AM EDT SUN JUL 30 2006/

...DANGEROUS HEAT AND HUMIDITY EXPECTED EARLY THIS WEEK...

EXCESSIVE HEAT BUILDING OVER THE NORTHERN PLAINS WILL SHIFT INTO
UPPER MICHIGAN ON MONDAY AS A WARM FRONT LIFTS NORTH OF THE AREA.
TEMPERATURES ON MONDAY AFTERNOON WILL RISE WELL INTO THE 90S TO
AROUND 100 INLAND FROM LAKE SUPERIOR AND LAKE MICHIGAN. THE HEAT
WILL COMBINE WITH INCREASING HUMIDITY PRODUCING DANGEROUS HEAT
INDEX READINGS BETWEEN 100 AND 110 DEGREES ON MONDAY AFTERNOON.
AFTER MOST AREAS STAY ABOVE 75 DEGREES ON MONDAY NIGHT...TEMPERATURES
WILL AGAIN RISE WELL INTO THE 90S ON TUESDAY WITH HEAT INDEX VALUES
NEARING 100 DEGREES. A COLD FRONT SWEEPING THROUGH THE REGION TUESDAY
NIGHT INTO WEDNESDAY WILL BRING RELIEF TO THE HOT AND HUMID WEATHER.

HEAT IS THE NUMBER ONE CAUSE OF WEATHER RELATED FATALITIES IN THE
UNITED STATES EACH YEAR. TAKE TIME NOW TO PLAN TO FIND WAYS TO BEAT
THE HEAT. IT COULD SAVE YOUR LIFE. IF YOU HAVE ANY OUTDOOR PLANS
EARLY THIS WEEK...PLAN THE ACTIVITIES DURING THE COOLER EARLY MORNING
OR EVENING HOURS. DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT...LIGHT
COLORED CLOTHING AND ATTEMPT TO STAY IN AIR-CONDITIONED BUILDINGS.
ALSO...CHECK FREQUENTLY ON THOSE MOST AT RISK FROM HEAT...SUCH AS
PETS...INFANTS AND THE ELDERLY.

JLA
Special weather statement, Jul 30, 5:22 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
622 AM EDT SUN JUL 30 2006

MIZ013-301100-
DELTA-
622 AM EDT SUN JUL 30 2006

...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 700 AM EDT...

AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GLADSTONE...OR 7 MILES NORTHWEST
OF ESCANABA...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CORNELL.
  ESCANABA.
  GLADSTONE.
  RAPID RIVER.
  ENSIGN.
  NAHMA JUNCTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MICHELS

The radar

The Marquette radar (KMQT), 26 km away, was scanning. The volume nearest the first event began at 10:54 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Marquette

When
July 30, 5:56 AM EST
Where
Marquette County, 6 mi NNW of Carlshend
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.400, -87.267

Hail, Marquette

When
July 30, 5:57 AM EST
Where
Marquette County, 5 mi NNW of Carlshend
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.383, -87.250

Thunderstorm Wind, Delta

When
July 30, 6:05 AM EST
Where
Delta County, 5 mi SSW of Rapid River
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
45.850, -87.000

Two to four-inch diameter branches down.

Thunderstorm Wind, Alger

When
July 30, 6:10 AM EST
Where
Alger County, 5 mi S of Chatham
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
46.283, -86.917

One to two-inch diameter branches down.

Thunderstorm Wind, Schoolcraft

When
July 30, 7:30 AM EST
Where
Schoolcraft County, Manistique
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
45.950, -86.250

Two large trees down

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519733, 5519734, 5519735, 5519827, 5519828.